Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 174, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 23, 2011, 12:57 AM CDT for 5 counties in North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 12:57 AM CDT (05:57 UTC)
- Expired
- Jul 23, 2011, 2:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Dickey County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 5:35 PM CDT | Tornado Watch | SPC | 8 hr |
| Jul 22, 6:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1986 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
464
WUUS53 KBIS 230557
SVRBIS
NDC021-043-045-047-051-230700-
/O.NEW.KBIS.SV.W.0174.110723T0557Z-110723T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1257 AM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHEASTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA...
MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 200 AM CDT
* AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALFRED TO ASHLEY...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KULM AROUND 105 AM CDT.
NORTONVILLE AROUND 110 AM CDT.
ADRIAN...MERRICOURT AND EDGELEY AROUND 120 AM CDT.
DICKEY AROUND 125 AM CDT.
MARION...FORBES AND BERLIN AROUND 130 AM CDT.
MONANGO AND GRAND RAPIDS AROUND 135 AM CDT.
FULLERTON...ELLENDALE AND LA MOURE AROUND 145 AM CDT.
VERONA AROUND 155 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHEAST NORTH DAKOTA.
LAT...LON 4594 9988 4628 9988 4629 9992 4641 9992
4673 9975 4674 9945 4664 9945 4663 9858
4664 9826 4662 9802 4630 9803 4628 9800
4620 9800 4593 9818
TIME...MOT...LOC 0558Z 271DEG 40KT 4660 9889 4600 9927
WIND...HAIL 80MPH <.75IN
$$
SCHECK3 follow-up statements
600
WWUS53 KBIS 230607
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
107 AM CDT SAT JUL 23 2011
NDC043-230617-
/O.CAN.KBIS.SV.W.0174.000000T0000Z-110723T0700Z/
KIDDER ND-
107 AM CDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIDDER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4632 9982 4654 9963 4661 9953 4664 9944
4663 9893 4664 9826 4662 9802 4630 9803
4628 9800 4620 9800 4593 9818 4594 9988
TIME...MOT...LOC 0607Z 271DEG 40KT 4659 9874 4599 9913
$$
NDC021-045-047-051-230700-
/O.CON.KBIS.SV.W.0174.000000T0000Z-110723T0700Z/
DICKEY ND-LAMOURE ND-LOGAN ND-MCINTOSH ND-
107 AM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCINTOSH...
LOGAN...LAMOURE AND DICKEY COUNTIES UNTIL 200 AM CDT...
AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTONVILLE TO 9 MILES EAST OF ASHLEY...MOVING EAST AT
45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ADRIAN...MERRICOURT AND EDGELEY AROUND 120 AM CDT.
DICKEY AROUND 125 AM CDT.
MARION...FORBES AND BERLIN AROUND 130 AM CDT.
MONANGO AND GRAND RAPIDS AROUND 135 AM CDT.
FULLERTON...ELLENDALE AND LA MOURE AROUND 145 AM CDT.
GLOVER AND VERONA AROUND 155 AM CDT.
GUELPH AROUND 200 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHERN NORTH DAKOTA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4632 9982 4654 9963 4661 9953 4664 9944
4663 9893 4664 9826 4662 9802 4630 9803
4628 9800 4620 9800 4593 9818 4594 9988
TIME...MOT...LOC 0607Z 271DEG 40KT 4659 9874 4599 9913
WIND...HAIL 80MPH <.75IN
$$
SCHECK/HUBER058
WWUS53 KBIS 230633
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
133 AM CDT SAT JUL 23 2011
NDC021-045-047-051-230700-
/O.CON.KBIS.SV.W.0174.000000T0000Z-110723T0700Z/
DICKEY ND-LAMOURE ND-LOGAN ND-MCINTOSH ND-
133 AM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MCINTOSH...SOUTHEASTERN LOGAN...LAMOURE AND DICKEY COUNTIES UNTIL 200
AM CDT...
AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DICKEY TO FORBES...MOVING EAST AT 45 MPH.
IN ADDITION...AT 1240 AM CDT...80 MPH WINDS WERE REPORTED 10 MILES
NORTH OF ZEELAND.
SEVERE THUNDERSTORMS WILL BE NEAR...
FULLERTON...ELLENDALE AND LA MOURE AROUND 145 AM CDT.
GLOVER AND VERONA AROUND 155 AM CDT.
GUELPH AND OAKES AROUND 200 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4593 9949 4626 9944 4643 9917 4663 9893
4664 9826 4662 9802 4630 9803 4628 9800
4620 9800 4593 9818
TIME...MOT...LOC 0632Z 271DEG 40KT 4658 9833 4598 9873
WIND...HAIL 80MPH <.75IN
$$
SCHECK/HUBER808
WWUS53 KBIS 230644
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
144 AM CDT SAT JUL 23 2011
NDC047-051-230653-
/O.CAN.KBIS.SV.W.0174.000000T0000Z-110723T0700Z/
LOGAN ND-MCINTOSH ND-
144 AM CDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCINTOSH AND
SOUTHEASTERN LOGAN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4593 9818 4593 9900 4628 9900 4629 9904
4654 9903 4663 9893 4664 9826 4662 9802
4630 9803 4628 9800 4620 9800
TIME...MOT...LOC 0643Z 271DEG 40KT 4658 9813 4598 9854
$$
NDC021-045-230700-
/O.CON.KBIS.SV.W.0174.000000T0000Z-110723T0700Z/
DICKEY ND-LAMOURE ND-
144 AM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAMOURE AND
DICKEY COUNTIES UNTIL 200 AM CDT...
AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF LITCHVILLE TO ELLENDALE...MOVING EAST
AT 45 MPH.
IN ADDITION...AT 1240 AM CDT...80 MPH WINDS WERE REPORTED 10 MILES
NORTH OF ZEELAND.
SEVERE THUNDERSTORMS WILL BE NEAR...
GLOVER AND VERONA AROUND 155 AM CDT.
GUELPH AND OAKES AROUND 200 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4593 9818 4593 9900 4628 9900 4629 9904
4654 9903 4663 9893 4664 9826 4662 9802
4630 9803 4628 9800 4620 9800
TIME...MOT...LOC 0643Z 271DEG 40KT 4658 9813 4598 9854
WIND...HAIL 80MPH <.75IN
$$
SCHECK/HUBERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:18 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 22, 7:18 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 718 PM CDT FRI JUL 22 2011 .UPDATE... TORNADO WATCHES 673 AND 674 ARE IN EFFECT FOR LARGE PARTS OF THE COUNTY WARNING AREA UNTIL 2 AM CDT SATURDAY. SEE PRODUCT BISWCNBIS REDEFINING STATEMENT FOR DETAILS. && .DISCUSSION... ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOPED OVER WESTERN NORTH DAKOTA. A LINE OF SEVERE STORMS IN EASTERN MONTANA WAS ADVANCING TOWARD THE NORTH DAKOTA BORDER WITH WINDS 65 TO 75 MPH REPORTED THROUGH EASTERN MONTANA. THUNDERSTORM CHANCES ARE VERY HIGH THIS EVENING WEST...INCREASING CENTRAL AFTER 9 PM CDT. && .AVIATION... TAFS REFLECT TIMING OF EXPECTED STORMS. AVIATION INTERESTS NEED TO BE AWARE THAT THERE WILL BE SEVERE STORMS THIS EVENING AND POSSIBLY OVERNIGHT...SPREADING WEST TO EAST. STORMS WILL BE CAPABLE OF PRODUCING HIGH WINDS...LARGE HAIL...VERY HEAVY RAIN...AND TORNADOES. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY AFTERNOON FOR NDZ002>005-010>013-019>023-025-035>037-047-048-050- 051. FLASH FLOOD WATCH UNTIL 7 AM CDT /6 AM MDT/ SATURDAY FOR NDZ001- 009-017-018-031>034-040>046. && JP MARTIN
Hazardous weather outlook, Jul 22, 4:41 AM CDT, 20 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 441 AM CDT FRI JUL 22 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 441 AM CDT FRI JUL 22 2011 /341 AM MDT FRI JUL 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA LATE FRIDAY AFTERNOON. VERY LARGE HAIL IN EXCESS OF TWO INCHES IN DIAMETER...DAMAGING WINDS IN EXCESS OF 60 MPH AND A TORNADO OR TWO MAY BE POSSIBLE WITH THESE STORMS...IN ADDITION TO HEAVY RAINFALL. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS THE WEST AND CENTRAL FRIDAY NIGHT INTO SATURDAY MORNING...WITH THE PRIMARY THREATS TRANSITIONING TO DAMAGING WINDS AND POTENTIAL FLASH FLOODING. WHILE LOCATIONS THAT HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST WEEK ARE MOST SUSCEPTIBLE TO FLASH FLOODING...THE THREAT OF MANY AREAS BEING IMPACTED BY MULTIPLE THUNDERSTORMS WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR SUGGEST FLASH FLOODING MAY BE POSSIBLE ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY EVENING INTO SATURDAY MORNING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA FOR FRIDAY EVENING AND NIGHT INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS...SOME STRONG WITH HEAVY RAINFALL...ARE LIKELY ACROSS CENTRAL NORTH DAKOTA THROUGH SATURDAY AFTERNOON. AN ACTIVE WEATHER PATTERN IS FORECAST TO RETURN TO WESTERN AND CENTRAL NORTH DAKOTA MONDAY NIGHT INTO THURSDAY...WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE FRIDAY AFTERNOON INTO SATURDAY MORNING. AYD
In the hours before
Special weather statement, Jul 22, 11:28 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1128 PM CDT FRI JUL 22 2011 NDZ001>003-009>011-017-230630- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY 1128 PM CDT FRI JUL 22 2011 ...GUSTY WINDS WERE OCCURRING OVER NORTHWEST NORTH DAKOTA BEHIND THUNDERSTORMS... WIND SPEEDS OF 35 TO 50 MPH SHOULD BE EXPECTED OVER NORTHWEST NORTH DAKOTA THROUGH 130 AM CDT. THIS GUSTY WIND WAS OCCURRING FAR BEHIND A LINE OF THUNDERSTORMS THAT WAS MOVING THROUGH THE MINOT AREA. JP MARTIN
Local storm report, Jul 22, 11:38 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1138 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 11 N ZAP 47.45N 101.92W
07/22/2011 E60 MPH MERCER ND MESONET
REPORTED BY ND ATMOSPHERIC RESOURCE BOARD OBSERVER.
&&
LHUBERLocal storm report, Jul 22, 11:45 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1145 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM NON-TSTM WND DMG 2 S BISMARCK 46.78N 100.79W
07/22/2011 BURLEIGH ND TRAINED SPOTTER
LARGE BRANCHES DOWN...ESTIMATED 60 TO 65 MPH. ALSO ONE
HALF INCH HAIL.
&&
LHUBERLocal storm report, Jul 22, 11:49 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1149 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM TSTM WND DMG 2 S BISMARCK 46.78N 100.79W
07/22/2011 BURLEIGH ND TRAINED SPOTTER
LARGE BRANCHES DOWN...ESTIMATED 60 TO 65 MPH. ALSO ONE
HALF INCH HAIL.
&&
LHUBERSpecial weather statement, Jul 23, 12:35 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1235 AM CDT SAT JUL 23 2011 NDZ023-025-230615- FOSTER ND-WELLS ND- 1235 AM CDT SAT JUL 23 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WELLS AND WESTERN FOSTER COUNTIES UNTIL 115 AM CDT... AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 25 MILES SOUTHWEST OF NEW ROCKFORD...OR 55 MILES SOUTHWEST OF DEVILS LAKE...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EMRICK... SYKESTON... CATHAY... CARRINGTON... MELVILLE... BARLOW... BORDULAC... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TH/TM
Local storm report, Jul 23, 12:55 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1255 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND GST 10 N ZEELAND 46.11N 99.83W
07/23/2011 E80 MPH MCINTOSH ND PUBLIC
WINDS GUSTED FOR ABOUT 3 TO 5 MINUTES
&&
JJT/JMThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:15 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Bowman, Golden Valley, Slope | 60 min |
| Jul 22, 7:40 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Golden Valley, McKenzie, Williams | 65 min |
| Jul 22, 7:48 PM CDT | Flash Flood Warning | BIS | Dunn, McKenzie | 6 hr |
| Jul 22, 8:04 PM CDT | Flash Flood Warning | BIS | Billings, Dunn, Golden Valley, McKenzie, Stark | 6 hr |
| Jul 22, 8:06 PM CDT | Tornado Warning | BIS | Dunn, McKenzie | 39 min |
| Jul 22, 8:10 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Golden Valley, Stark | 65 min |
| Jul 22, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 60 min |
| Jul 22, 8:18 PM CDT | Tornado Warning | BIS | Billings, Stark | 27 min |
| Jul 22, 8:32 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie, McLean, Mercer, Mountrail | 58 min |
| Jul 22, 8:41 PM CDT | Tornado Warning | BIS | Billings, Stark | 34 min |
| Jul 22, 8:49 PM CDT | Flash Flood Warning | BIS | Dunn, McLean, Mercer, Mountrail | 6 hr |
| Jul 22, 8:55 PM CDT | Tornado Warning | BIS | Dunn | 35 min |
| Jul 22, 9:08 PM CDT | Tornado Warning | BIS | Hettinger, Slope, Stark | 37 min |
| Jul 22, 9:13 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Oliver, Stark | 62 min |
| Jul 22, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Grant, Hettinger | 60 min |
| Jul 22, 9:22 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Mountrail, Oliver, Ward | 53 min |
| Jul 22, 9:33 PM CDT | Tornado Warning | BIS | Hettinger, Slope | 27 min |
| Jul 22, 9:51 PM CDT | Tornado Warning | BIS | McLean, Mercer | 24 min |
| Jul 22, 9:56 PM CDT | Tornado Warning | BIS | Adams, Grant, Hettinger | 34 min |
| Jul 22, 10:00 PM CDT | Tornado Warning | BIS | Morton, Oliver | 30 min |
| Jul 22, 10:12 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 63 min |
| Jul 22, 10:14 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 61 min |
| Jul 22, 10:16 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Burleigh, Emmons, Grant, Hettinger, Morton and 1 more | 59 min |
| Jul 22, 10:25 PM CDT | Tornado Warning | BIS | Adams, Grant, Hettinger, Sioux | 35 min |
| Jul 22, 10:27 PM CDT | Tornado Warning | BIS | Burleigh, Morton, Oliver | 33 min |
| Jul 22, 10:51 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Morton, Sioux | 24 min |
| Jul 22, 11:02 PM CDT | Tornado Warning | BIS | Adams, Sioux | 13 min |
| Jul 22, 11:07 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Foster, Kidder, Morton, Sheridan, Stutsman and 1 more | 68 min |
| Jul 22, 11:08 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver, Sheridan, Wells | 67 min |
| Jul 22, 11:11 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Emmons, Grant, Logan, Morton, Sioux | 64 min |
| Jul 22, 11:55 PM CDT | High Wind Warning | BIS | Burke, Divide, Dunn, McKenzie, Mountrail, Renville and 1 more | 3 hr |
| Jul 22, 11:59 PM CDT | Areal Flood Advisory | BIS | Dickey, Foster, Kidder, LaMoure, Logan, McIntosh and 2 more | 6 hr |
| Jul 23, 12:08 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, Emmons, LaMoure, Logan, McIntosh, Sioux | 52 min |
| Jul 23, 12:14 AM CDT | Flash Flood Warning | BIS | Foster, Kidder, Stutsman, Wells | 6 hr |
| Jul 23, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 59 min |
| Jul 23, 12:21 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger | 54 min |
| Jul 23, 1:09 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 66 min |
| Jul 23, 1:15 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 60 min |
| Jul 23, 1:28 AM CDT | Areal Flood Advisory | BIS | Adams, Hettinger | 4 hr |
| Jul 23, 1:55 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 50 min |
| Jul 23, 2:01 AM CDT | Areal Flood Warning | BIS | Dunn, McKenzie | 12 hr |
| Jul 23, 3:04 AM CDT | Wind Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Emmons, Foster and 15 more | 4 hr |
| Jul 23, 6:01 AM CDT | Areal Flood Warning | BIS | Foster, Kidder, Stutsman, Wells | 8 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.